Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Sep 19, 2021, 3:25 PM EDT for Baker County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2021, 3:25 PM EDT (19:25 UTC)
- Expired
- Sep 19, 2021, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 30
County Baker County, FL
The radar
The Jacksonville radar (KJAX), 69 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230
WWUS82 KJAX 191925
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Sun Sep 19 2021
FLZ023-192000-
Baker FL-
325 PM EDT Sun Sep 19 2021
...Heavy showers will impact portions of southwestern Baker County
through 400 PM EDT...
At 324 PM EDT, Doppler radar was tracking slow moving heavy showers
near Olustee, or 16 miles northwest of Raiford, moving north at 10
mph. Rainfall amounts of 1 to 2 inches have fallen and an additional
1 to 2 inches are possible.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Sanderson and Olustee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3038 8246 3040 8231 3024 8219 3015 8245
3017 8246
TIME...MOT...LOC 1924Z 158DEG 7KT 3027 8237
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Sep 19, 1:47 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Sep 19, 1:47 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
147 PM EDT Sun Sep 19 2021
.AVIATION...
[Through 18Z Monday]
Showers with a few embedded thunderstorms are spreading across the
area. Included VCTS at all TAF sites this afternoon with TEMPO
groups for heavier precip with lower visibilities and ceilings.
Inland locations will likely see a break in rain overnight, but latest
model guidance suggests showers lingering near the coastal TAF
sites through tonight. Winds will become calm overnight, which
will allow patchy fog to form at inland locations, included MVFR
fog late tonight at GNV/VQQ but conditions could drop to IFR.
Shower coverage will begin to increase again near JAX/VQQ/CRG/SSI
late in the TAF period.
&&
.PREV DISCUSSION [925 AM EDT]...
.NEAR TERM [Through Tonight]...
Current guidance suite continues to show weak west-east low level
troughing from the eastern Gulf coast, through north central FL
and then into the our southern marine waters off of Flagler and St
Johns county. This weak boundary will remain quasi-stationary today
and then begin to lift slowly northward later tonight. Moisture
remains high over most zones with widespread PWATs of 2+ inches
through tonight, and a weak east-northeast low level flow persists
as high pressure ridge remains from GA northeastward to New England.
This setup will favor initial convection again along the coastal
areas through the morning hours, with convection oriented in cells
or northwest-southeast bands due to uniform east- southeast flow
through about 12 kft. With a mid level trough from the central FL
panhandle southeast into northeast FL, slow storm motion and positive
vorticity advection will again support numerous to widespread showers
and storms to mainly inland northeast FL. Areas of heavy rainfall
and localized flooding may develop again and have included heavy
rainfall wording in the grids. Abundant clouds and precip area will
keep highs a bit lower than the past couple of days with highs mainly
in the mid 80s.
Tonight...deep layered moisture and leftover boundaries will
support scattered to numerous showers and storms this evening,
eventually weakening overnight with loss of heating. Focus after
1-2 AM will be more toward the coastal areas again, especially
from St Augustine to Brunswick but with more inland progress over
inland southeast GA. Patchy late night fog will be possible and
lows around 71-75 deg are expected.
.SHORT TERM [Monday Through Tuesday]...
A developing coastal trough may produce bands of heavy rainfall
especially along the se Ga coast where onshore flow and convergence
will increase as strong high pressure builds over the ne U.S.
Heavy rainfall may also occur over inland ne Fl during the
afternoon/evening hours as onshore winds push the east coast
seabreeze well inland. Deep moisture and weak steering winds will
continue the chance for localized flooding.
.LONG TERM [Wednesday Through Saturday]...
An approaching upper trough and cold front to the nw will produce a
sw-w flow over the area on Wednesday maintaining the very moist
and unstable airmass over the area. Showers and thunderstorms will
be likely with the continued threat of heavy rainfall and
localized flooding due to PWATs near 2 inches and a slow storm
motion. The cold front will push se across se Ga Wednesday night
and ne Fl early Thursday morning bringing drier air and lower rain
chances. Surface high pressure will build to the north of the area
which will result in a northeast flow into the weekend. Coastal
convergence and low level moisture behind the front will produce
a chance for mainly coastal showers near the ne Fl coast Thu-
Sat...with dry conditions expected across se Ga. Cooler and less
humid conditions behind the front will result in low temperatures
falling into the low/mid 60s well inland.
.MARINE...
Variable to light east winds early today will increase to near
10-15 kt by the aftn hours. Seas are a bit lower than NWPS so
slight adjustments were made to the 1st period. Otherwise, winds
tonight will transition to east-southeast tonight and then
southeast on Monday as coastal troughing, oriented more north to
south, develops, and more or less persists into Wednesday. The
abundant moisture, and convergence flow in the low levels will
support daily showers and storms over the area waters. A cold
front moves in late Wed night, with a northerly flow anticipated
by Thursday as the front slides just south of the area waters.
Rip Currents: Moderate risk of rip currents will continue today
through Monday due to onshore flow and easterly swells. Some
longer period swell is noted around 13 seconds today.
.HYDROLOGY...
Minor flooding continues along lower portions of the Santa Fe River
near the Three Rivers Estates gauge. Runoff from numerous to
widespread convection will likely result in river rises across
portions of northeast FL. It is possible additional river flood
warnings may be needed, especially along the Santa Fe River where
heavy rains fell late Saturday.
Locally heavy rainfall and localized flooding will be possible
over the next few days with WPC showing marginal risk of excessive
rainfall. Estimated rainfall amounts into Monday are around 1-2
inches, with locally higher totals possible. Heaviest amounts in
the today- Monday time period look to be over northeast FL and
possibly coastal southeast GA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 83 71 84 70 / 40 80 40 80 30
SSI 75 84 74 84 75 / 70 80 70 90 50
JAX 74 85 74 86 73 / 50 80 60 90 40
SGJ 74 85 74 85 73 / 50 80 60 80 40
GNV 72 85 71 86 71 / 60 80 40 90 30
OCF 73 87 73 86 72 / 60 80 40 80 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 10 PM EDT this evening for Bradford-Central
Marion-Eastern Alachua-Eastern Marion-Gilchrist-Hamilton-
Northern Columbia-Southern Columbia-Suwannee-Union-Western
Alachua-Western Marion.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Sep 19, 10:04 AM EDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1004 AM EDT Sun Sep 19 2021
GAZ165-166-191500-
Inland Camden GA-Coastal Camden GA-
1004 AM EDT Sun Sep 19 2021
...Heavy downpours will impact portions of northeastern Camden
County through 1100 AM EDT...
At 1003 AM EDT, Doppler radar was tracking torrential downpours 8
miles northeast of Woodbine, moving northwest at 10 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Waverly and Dover Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these showers that may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3104 8147 3103 8147 3091 8151 3100 8177
3113 8173 3108 8153 3106 8153 3106 8149
3105 8149 3106 8148 3104 8148
TIME...MOT...LOC 1403Z 113DEG 8KT 3101 8159
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
NELSONLocal storm report, Sep 19, 10:09 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1009 AM EDT SUN SEP 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 AM HEAVY RAIN MAYPORT 30.38N 81.41W
09/19/2021 M2.62 INCH Duval FL AWOS
THE AUTOMATED RAIN GAUGE AT NAVAL STATION MAYPORT
MEASURED A RAINFALL TOTAL OF 2.62 INCHES THUS FAR SINCE 7
AM.
&&
NELSONSpecial weather statement, Sep 19, 11:47 AM EDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1147 AM EDT Sun Sep 19 2021
GAZ153-154-165-166-191630-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
1147 AM EDT Sun Sep 19 2021
...Heavy downpours will impact portions of northeastern Camden and
Glynn Counties through 1230 PM EDT...
At 1146 AM EDT, Doppler radar was tracking heavy showers over
Brunswick, moving west at 20 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Brunswick, St. Simons Island, Dock Junction, Country Club Estates,
Waverly, Thalmann, Sea Island, Everett, Jekyll Island and Boys
Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these showers, which may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3098 8142 3102 8179 3145 8163 3140 8158
3136 8152 3133 8145 3133 8144 3131 8144
3131 8142 3129 8141 3128 8138 3129 8139
3129 8138 3130 8137 3130 8134 3129 8134
3128 8130
TIME...MOT...LOC 1546Z 108DEG 17KT 3115 8148
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
NELSONLocal storm report, Sep 19, 12:34 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1234 PM EDT SUN SEP 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM WATER SPOUT 2 NNW CITRA 29.43N 82.12W
09/18/2021 Alachua FL BROADCAST MEDIA
MULTIPLE PICTURES POSTED ON SOCIAL MEDIA OF A WATERSPOUT
ON SATURDAY EVENING OVER ORANGE LAKE, OR JUST NORTH OF
CITRA, IN NORTHERN MARION COUNTY. DURATION OF THIS
WATERSPOUT WAS AT LEAST 10 MINUTES.
&&
NELSONSpecial weather statement, Sep 19, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Sun Sep 19 2021
FLZ023-192000-
Baker FL-
325 PM EDT Sun Sep 19 2021
...Heavy showers will impact portions of southwestern Baker County
through 400 PM EDT...
At 324 PM EDT, Doppler radar was tracking slow moving heavy showers
near Olustee, or 16 miles northwest of Raiford, moving north at 10
mph. Rainfall amounts of 1 to 2 inches have fallen and an additional
1 to 2 inches are possible.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Sanderson and Olustee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3038 8246 3040 8231 3024 8219 3015 8245
3017 8246
TIME...MOT...LOC 1924Z 158DEG 7KT 3027 8237
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:58 PM EDT | Areal Flood Warning | JAX | Alachua | 3 hr |
| Sep 18, 10:06 PM EDT | Special Weather Statement | JAX | Alachua | 54 min |
| Sep 18, 10:17 PM EDT | Areal Flood Warning | JAX | Alachua | 3 hr |
| Sep 19, 6:29 AM EDT | River Flood Warning | JAX | Alachua, Union | 8 days |
| Sep 19, 6:29 AM EDT | River Flood Warning | JAX | Alachua, Columbia | 10 days |
| Sep 19, 7:39 AM EDT | Special Weather Statement | JAX | Duval | 51 min |
| Sep 19, 8:32 AM EDT | Special Weather Statement | JAX | Nassau | 73 min |
| Sep 19, 9:07 AM EDT | Areal Flood Warning | JAX | Duval | 85 min |
| Sep 19, 9:55 AM EDT | River Flood Warning | JAX | Alachua, Columbia | 3 days |
| Sep 19, 11:08 AM EDT | Flood Watch | JAX | Alachua, Baker, Bradford, Clay, Duval, Gilchrist and 5 more | 33 hr |
| Sep 19, 3:37 PM EDT | Special Weather Statement | JAX | Putnam | 23 min |
| Sep 19, 3:40 PM EDT | Special Weather Statement | JAX | Alachua | 35 min |
| Sep 19, 4:35 PM EDT | Special Weather Statement | JAX | Marion | 25 min |
| Sep 19, 8:44 AM EDT | Special Weather Statement | JAX | Camden | 61 min |
| Sep 19, 10:04 AM EDT | Special Weather Statement | JAX | Camden | 56 min |
| Sep 19, 11:47 AM EDT | Special Weather Statement | JAX | Glynn | 43 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.